Rocky Mountain Journal of Mathematics

Multiplicity of solutions for $p$-biharmonic problems with critical growth

H. Bueno, L. Paes-Leme, and H. Rodrigues

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove the existence of infinitely many solutions for $p$-biharmonic problems in a bounded, smooth domain $\Omega $ with concave-convex nonlinearities dependent upon a parameter $\lambda $ and a positive continuous function $f\colon \overline {\Omega }\to \mathbb {R}$. We simultaneously handle critical case problems with both Navier and Dirichlet boundary conditions by applying the Ljusternik-Schnirelmann method. The multiplicity of solutions is obtained when $\lambda $ is small enough. In the case of Navier boundary conditions, all solutions are positive, and a regularity result is proved.

Article information

Rocky Mountain J. Math., Volume 48, Number 2 (2018), 425-442.

First available in Project Euclid: 4 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J35: Variational methods for higher-order elliptic equations 35J40: Boundary value problems for higher-order elliptic equations 35J91: Semilinear elliptic equations with Laplacian, bi-Laplacian or poly- Laplacian

Navier and Dirichlet boundary conditions $p$-biharmonic operator concave-convex nonlinearities critical growth


Bueno, H.; Paes-Leme, L.; Rodrigues, H. Multiplicity of solutions for $p$-biharmonic problems with critical growth. Rocky Mountain J. Math. 48 (2018), no. 2, 425--442. doi:10.1216/RMJ-2018-48-2-425.

Export citation


  • C.O. Alves, G.M. Figueiredo and M.F. Furtado, Multiplicity of solutions for elliptic systems via local mountain pass method, Comm. Pure Appl. Anal. 8 (2009), 1745–1758.
  • F. Bernis, J. García-Azorero and I. Peral, Existence and multiplicity of nontrivial solutions in semilinear critical problems of fourth order, Adv. Diff. Eqs. 1 (1996), 219–240.
  • H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), 486–490.
  • E.M. dos Santos, Multiplicity of solutions for a fourth-order quasilinear nonhomogeneous equations, J. Math. Anal. Appl. 342 (2008), 277–297.
  • P. Drábek and M. Ôtani, Global bifurcation result for the p-biharmonic operator, Electr. J. Diff. Eqs. 2001.
  • A. El Khalil, S. Kellati and A. Touzani, On the spectrum of the p-biharmonic operator, Electr. J. Diff. Eqs. 2002, 161–170.
  • A. El Khalil, M.D. Morchid Alaoui and A. Touzani, On the p-biharmonic operator with critical Sobolev exponent and nonlinear Steklov boundary condition, Int. J. Anal. 2014, Art. ID 498386.
  • J. García-Azorero and I. Peral, Some results about the existence of a second positive solutions in a quasilinear critical problem, Indiana Univ. Math. J. 43 (1994), 941–957.
  • F. Gazzola, H.-Ch. Grunau and G. Sweers, Optimal Sobolev and Hardy-Rellich constants under Navier boundary conditions, Ann. Mat. Pura Appl. 189 (2010), 475–486.
  • Y. He, G. Li and S. Peng, Concentrating bound states for Kirchhoff type problems in R$3$ involving critical Sobolev exponents, Adv. Nonlin. Stud. 14 (2014), 483–510.
  • H. He and J. Yang, Asymptotic behavior of solutions for Henon systems with nearly critical exponent, J. Math. Anal. Appl. 347 (2008), 459–471.
  • C. Ji and W. Wang, On the p-biharmonic equation involving concave-convex nonlinearities and sign-changing weight function, Electr. J. Qual. Th. Diff. Eqs. 2012.
  • P.L. Lions, The concentration-compactness principle in the calculus of variations. The limit case, Rev. Mat. Iber. 1 (1985), 145–201, 45–121.
  • D. Lü, Multiple solutions for $p$-Laplacian systems with critical homogeneous nonlinearity, Bound. Value Prob. 2012 (2012).
  • N. Qiao and Z.Q. Wang, Multiplicity results for positive solutions to non-autonomous elliptic problems, Electr. J. Diff. Eqs. (1999).
  • P.H. Rabinowitz, Minimax methods in critical points theory with applications to differential equations, CBMS Reg. Conf. Ser. Math. 65 (1986), American Mathematical Society, Providence, RI.
  • Y. Shen and J. Zhang, Multiplicity of positive solutions for a Navier boundary-value problem involving the p-biharmonic with critical exponent, Electr. J. Diff. Eqs. 2011.
  • T.F. Wu, Existence and multiplicity of positive solutions for a class of nonlinear boundary value problems, J. Diff. Eqs. 252 (2012), 3403–3435.